Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 320, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 1:40 AM CST for Osage County, Missouri. It took effect at Dec 28, 2008, 3:34 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 1:40 AM CST (07:40 UTC)
- In effect from
- Dec 28, 2008, 3:34 AM CST
- Expired
- Dec 28, 2008, 9:28 AM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.55 ft at Dec 28, 2008, 3:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 280741
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
140 AM CST SUN DEC 28 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE
PAST 24 HOURS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-290739-
/O.NEW.KLSX.FL.W.0320.081228T0934Z-081229T1300Z/
/WPHM7.1.ER.081228T0934Z.081228T1200Z.081228T1300Z.NO/
140 AM CST SUN DEC 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 AM SUNDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE BRIEFLY ABOVE FLOOD STAGE EARLY THIS MORNING TO
NEAR 10.3 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE THIS MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/29 12/30 12/31 01/01 01/02
MARIES RIVER
WESTPHALIA 10 9.68 3.9 2.4 2.0 1.91 follow-up statement
000
WGUS83 KLSX 281528
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CST SUN DEC 28 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 TO 1.5 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE
NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-281557-
/O.CAN.KLSX.FL.W.0320.000000T0000Z-081229T1300Z/
/WPHM7.1.ER.081228T0728Z.081228T0900Z.081228T1054Z.NO/
927 AM CST SUN DEC 28 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 9:00 AM SUNDAY THE STAGE WAS 6.5 FEET.
* FELL BELOW FLOOD STAGE AT 4:54 AM SUNDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.9 FEET BY MONDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 12/29 12/30 12/31 01/01 01/02
MARIES RIVER
WESTPHALIA 10 6.50 2.9 2.4 2.0 1.9 1.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:33 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 27, 11:33 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1133 PM CST SAT DEC 27 2008 .UPDATE... /944 PM CST SAT DEC 27 2008/ WOW. RATHER INCREDIBLE 24 HOURS OF WX FINALLY WINDING DOWN ACROSS THE FA THIS EVENING. DRY SLOT SURGING THRU MO THIS EVE HAS CAUSED A LOSS OF ICE NUCLEI...WHICH HAS CAUSED THE VRY SPOTTY POST FNTL PCPN TO BCM A MIX OF VRY LGT SNOW FLURRIES OR DRIZZLE/FREEZING DRIZZLE. THIS TRACE TYPE PCPN SHUD END FAIRLY QUICKLY W TO E DURG THE PREDAWN HRS AS UPR SYS LIFTS NE AND LWR CLDS BGN TO CLR. EXTRAP OF BACK EDGE OF SC FROM THE 11-39 STLT IMAGERY INDICATES CLRG SHUD WORK INTO W COUNTIES NR COU ARND 06Z...AND INTO STL AREA BY ARND 09Z. TRUETT && .DISCUSSION... /325 PM CST SAT DEC 27 2008/ LINE OF STRONG THUNDERSTORMS CONTINUED TO MOVE ACROSS SOUTHEAST MO/SOUTHWEST IL LATE THIS AFTERNOON. COLD FRONT WAS PUSHING ACROSS CENTRAL MO AND THIS FRONT WILL SWEEP ACROSS THE REGION THIS EVENING. WEATHER QUIETS DOWN EARLY IN THE WEEK AS UPPER FLOW PATTERN BECOMES NEARLY ZONAL ACROSS THE MIDWEST BY MONDAY. THE GFS AND ECMWF DIG ANOTHER SHORT WAVE INTO THE REGION BY LATE IN THE WEEK. TPS && .AVIATION... /1126 PM CST SAT DEC 27 2008/ FOR THE 06Z TAFS...DRYING IN THE WAKE OF SAT SYS IS CAUSING RPD EROSION OF LO CLDS LT THIS EVE. BACK EDGE OF SC GETTING READY TO PUSH THRU COU ATTM...AND EXTRAP OF THIS EDGE HAS MVFR CIGS EXITING UIN BY 07Z...AND STL/SUS BY 08Z. STG SFC WNDS SHUD GRDLY DROP OFF OVRNGT AS GRADIENT RELAXES...WITH BIGGEST DROP OCRG SHORTLY AFT THE CLRG TAKES PLACE. AFT MVFR CIGS CURRENTLY OVR AREA EXIT NXT FEW HRS IT LOOKS LIKE TRANQUIL VFR FLYING WX IS IN THE OFFING FOR THE NXT 24 HRS AS SFC RDG SLIDES THRU S PLAINS AND LWR MSVLY...LEADING TO MILD AND DRY W LO LVL FLOW ACR AREA. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 27, 7:36 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 736 PM CST SAT DEC 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 736 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL FLURRIES AND PATCHY FREEZING DRIZZLE ARE EXPECTED THIS EVENING OVER PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SNOW ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF TONIGHT...HOWEVER SPOTTERS ARE URGED TO REPORT ANY HIGH WATER OR FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Dec 27, 8:33 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN ELLISVILLE 38.59N 90.59W
12/27/2008 M1.46 INCH ST. LOUIS MO TRAINED SPOTTER
0828 PM HEAVY RAIN AVISTON 38.61N 89.61W
12/27/2008 M1.42 INCH CLINTON IL TRAINED SPOTTER
SOEM FLOODING ON BACK ROADS.
&&
TRUETTLocal storm report, Dec 27, 10:34 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 PM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1032 PM FLOOD 2 S AVISTON 38.58N 89.61W
12/27/2008 CLINTON IL TRAINED SPOTTER
WATER RESCUE ONGOING WITH TWO PEOPLE STUCK IN THEIR CAR
ON THE LAKE BRANCH OF SUGAR CREEK
&&
EVENT NUMBER LSX0801153
TESLocal storm report, Dec 28, 12:55 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 AM CST SUN DEC 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1254 AM HEAVY RAIN 3 E HIGHLAND 38.74N 89.62W
12/28/2008 M2.48 INCH MADISON IL TRAINED SPOTTER
RAINFALL TOTAL SINCE ABOUT 3 PM SATURDAY
&&
EVENT NUMBER LSX0801154
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:45 PM CST | Areal Flood Warning | LSX | Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 14 hr |
| Dec 27, 7:02 PM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Dec 28, 2:45 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Dec 28, 3:03 PM CST | River Flood Warning | LSX | Pike | 22 hr |
| Dec 28, 3:03 PM CST | River Flood Warning | LSX | Pike | 22 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.